MedElevator Войти в исследования
← Поиск публикаций
The American journal of emergency medicine · 2026

Severe atomoxetine overdose presenting with status epilepticus and wide-complex ventricular tachycardia.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Kyan Ryoko, Chiba Takuyo, Miyamoto Masatoshi, Abe Hiroko, Nagayama Tomohisa, Naito Yusuke, Kamijo Yoshito

Аннотация

Atomoxetine is a selective norepinephrine reuptake inhibitor commonly prescribed for attention-deficit/hyperactivity disorder. Most overdoses are mild to moderate; however, severe neurologic and cardiovascular toxicity can occur. We report the case of a 21-year-old woman who ingested approximately 9720 mg of atomoxetine, corresponding to 174 mg/kg. She presented with generalized convulsive status epilepticus, hyperthermia, and severe lactic metabolic acidosis. Arterial blood gas analysis immediately after intubation showed pH 6.94, PaCO₂ 37 mmHg, HCO₃- 7.9 mmol/L, base excess -24.3 mmol/L, and lactate 16.0 mmol/L. After airway protection, activated charcoal was administered. Electrocardiography demonstrated marked QRS prolongation, followed by wide-complex ventricular tachycardia. During this episode, 250 mL of 7% sodium bicarbonate solution (approximately 208 mEq) and 2 g of magnesium sulfate were administered. Sinus rhythm returned within minutes, and subsequent electrocardiography showed QRS narrowing. Norepinephrine was used transiently for hypotension after deep sedation and was discontinued approximately 3 h after arrival. Serial plasma atomoxetine concentrations confirmed marked systemic exposure, with the peak concentration of 36,838 ng/mL approximately 4.5 h after ingestion. The patient was discharged ambulatory and without neurologic sequelae. Severe atomoxetine overdose may cause convulsive status epilepticus, profound lactic acidosis, and life-threatening cardiac conduction disturbances. Early airway protection, seizure control, continuous electrocardiographic monitoring, and consideration of sodium bicarbonate therapy for marked QRS widening are critical management strategies.